Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 19, NWS Raleigh, NC

June 19, 20204 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 19, 2020, 7:47 PM EDT for 4 counties in North Carolina. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2020, 7:47 PM EDT (23:47 UTC)
Expired
Jun 20, 2020, 1:45 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:50 PM EDTFLASH FLOOD3 Sse Newton Grove, NCNUMEROUS ROAD CLOSURES REPORTED DUE TO FLOODING IN NEWTON GROVE.
Jun 19, 8:00 PM EDTFLASH FLOOD1 Sw Benson, NCFLASH FLOODING ON ROADWAY.
Jun 19, 9:30 PM EDTFLASH FLOOD2 Sse Newton Grove, NCWATER RESCUE ON US-701 HWY.
Jun 19, 9:30 PM EDTFLASH FLOOD2 Wnw Hobbton, NCWATER RESCUE AT 1100 WHIT RD.
Jun 19, 9:35 PM EDTHEAVY RAIN 4.312 Ssw Benson, NCMESONET STATION AV021 DUNN.
Jun 19, 10:00 PM EDTFLASH FLOOD1 Nw Hobbton, NCWATER RESCUE ON LUKE HOBBS FARM RD.
Jun 19, 10:00 PM EDTFLASH FLOOD4 Ene Hobbton, NCWATER RESCUE ON HOLLINGSWORTH RD.
Jun 19, 11:10 PM EDTFLASH FLOOD1 Se Newton Grove, NCA RESIDENCE ON MOUNT OLIVE DR. HAD TO BE EVACUATED DUE TO FLOODING.
Jun 19, 11:10 PM EDTFLASH FLOOD6 Ese Hobbton, NCWATER RESCUE AT GOSHEN CHURCH RD. AND GIDDENSVILLE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

790 
WGUS52 KRAH 192347
FFWRAH
NCC085-101-163-191-200245-
/O.NEW.KRAH.FF.W.0019.200619T2347Z-200620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
747 PM EDT Fri Jun 19 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southwestern Wayne County in central North Carolina...
  Northern Sampson County in central North Carolina...
  Eastern Harnett County in central North Carolina...
  Johnston County in central North Carolina...

* Until 1045 PM EDT.

* At 746 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly, especially in Newton Grove where 
  earlier thunderstorms produced over two inches of rainfall.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Smithfield, Dunn, Benson, Micro, Selma, Erwin, Coats, Four Oaks,
  Pine Level and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3513 7864 3517 7864 3517 7863 3520 7864
      3520 7863 3525 7862 3527 7872 3526 7881
      3547 7877 3560 7838 3558 7818 3528 7810
      3520 7816 3510 7817

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
4 follow-up statements
165 
WGUS72 KRAH 200131
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
931 PM EDT Fri Jun 19 2020

NCC085-101-163-191-200245-
/O.CON.KRAH.FF.W.0019.000000T0000Z-200620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-Harnett NC-Johnston NC-
931 PM EDT Fri Jun 19 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN WAYNE...NORTHERN SAMPSON...EASTERN HARNETT AND JOHNSTON
COUNTIES...

At 928 PM EDT, law enforcement reported flash flooding due to heavy 
rain in Newton Grove. Over 4 inches of rain have fallen. Numerous 
roads are closed in the Newton Grove area in northern Sampson 
County. Although the heaviest rain has ended across Johnston and 
Harnett counties, many creeks and streams are likely still out of 
their banks and low water crossings across may still be flooded.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Smithfield, Dunn, Benson, Micro, Selma, Erwin, Coats, Four Oaks, Pine
Level and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3513 7864 3517 7864 3517 7863 3520 7864
      3520 7863 3525 7862 3527 7872 3526 7881
      3547 7877 3560 7838 3558 7818 3528 7810
      3520 7816 3510 7817

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
146 
WGUS72 KRAH 200234
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1034 PM EDT Fri Jun 19 2020

NCC085-200243-
/O.CAN.KRAH.FF.W.0019.000000T0000Z-200620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-
1034 PM EDT Fri Jun 19 2020

...THE FLASH FLOOD WARNING FOR EASTERN HARNETT COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3513 7864 3516 7863 3517 7864 3517 7863
      3520 7864 3520 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3534 7853 3540 7859
      3535 7812 3528 7810 3520 7816 3510 7817

$$

NCC101-163-191-200245-
/O.CON.KRAH.FF.W.0019.000000T0000Z-200620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-Johnston NC-
1034 PM EDT Fri Jun 19 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN WAYNE...NORTHERN SAMPSON AND SOUTHERN JOHNSTON
COUNTIES...

At 1033 PM EDT, emergency management reported ongoing flash flooding 
and water rescues in Newton Grove. Over 4 inches of rain has fallen. 
Numerous road are also closed. Heed any road closures and never 
drive around a barricade.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Benson, Newton Grove, Hobbton, Grantham and Spivey's Corner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3513 7864 3516 7863 3517 7864 3517 7863
      3520 7864 3520 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3534 7853 3540 7859
      3535 7812 3528 7810 3520 7816 3510 7817

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
073 
WGUS52 KRAH 200235
FFWRAH
NCC101-163-191-200545-
/O.EXT.KRAH.FF.W.0019.000000T0000Z-200620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1035 PM EDT Fri Jun 19 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southwestern Wayne County in central North Carolina...
  Northern Sampson County in central North Carolina...
  Southern Johnston County in central North Carolina...

* Until 145 AM EDT.

* At 1034 PM EDT, emergency management reported ongoing flash 
  flooding and water rescues in Newton Grove. Over 4 inches of rain 
  has fallen. Numerous road are also closed. Heed any road closures 
  and never drive around a barricade.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Benson, Newton Grove, Hobbton, Grantham and Spivey's Corner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3513 7864 3516 7863 3517 7864 3517 7863
      3520 7864 3520 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3534 7853 3540 7859
      3535 7812 3528 7810 3520 7816 3510 7817

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
612 
WGUS72 KRAH 200547
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
147 AM EDT Sat Jun 20 2020

NCC101-163-191-200556-
/O.EXP.KRAH.FF.W.0019.000000T0000Z-200620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Sampson NC-Johnston NC-
147 AM EDT Sat Jun 20 2020

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WAYNE...NORTHERN SAMPSON
AND SOUTHERN JOHNSTON COUNTIES HAS EXPIRED...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining road closures.

LAT...LON 3513 7864 3516 7863 3517 7864 3517 7863
      3520 7864 3520 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3534 7853 3540 7859
      3535 7812 3528 7810 3520 7816 3510 7817

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:20 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 19, 3:20 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
320 PM EDT Fri Jun 19 2020

.SYNOPSIS...
A sub-tropical ridge will briefly shift over the Southeast US early
next week before another upper level trough approaches the area mid-
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Friday...

Scattered showers and thunderstorms are currently across the state
as of mid afternoon. A line of outflow can be seen between
showers/storms along the I-95 corridor, while another focus of
showers/storms is coming off the east slope of the Appalachian
Mountains. Showers and storms are expected to increase in coverage
through the afternoon and evening hours. Much of the area except the
Triad is under a marginal risk for severe storms. CAPE values are
modest, between 1000 and 2000 J/kg, but with minimal wind shear in
vertical profiles, this should limit overall severe weather.
However, downdraft CAPE is increasing, making damaging wind gusts
the primary threat. Both updraft and downdraft CAPE should decrease
rapidly with sunset, with only a slight chance of showers after
midnight. Overnight lows will be a couple degrees warmer than last
night, primarily in the mid 60s.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 320 PM Friday...

Saturday's forecast looks pretty similar to today's forecast, with
another round of numerous showers and thunderstorms in the
afternoon. The synoptic models shift the focus slightly farther
east, so pops range from 50s in western counties to 70s in the east.
Once again, chances for precipitation will become minimal after
sunset. Saturday's highs should be a couple degrees warmer than
today's, primarily in the mid 80s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 140 PM Friday...

The upper trough will gradually exit to our northeast early in the
day Sunday, with short wave ridging setting up over the Carolinas
for mid-late Sunday through Monday.  This will result in decreased
rain chances compared to the wetter pattern that we've recently been
in, thus at or below climo PoPs both days.  With ample sunshine both
days and H8 temps slightly above normal, look for highs in the low
90s both days, with Monday being the hotter of the two days.

On Tuesday another fairly deep and closed mid/upr low will move
southeast across the Northern Plains and Upper Midwest.  A lead
short wave on the east side of the deepening longwave trough will
cross the Carolinas Tuesday night, so while most of the daytime
Tuesday should be hot and dry over our area, rain chances will
quickly increase later in the day and at night.

Then the sfc cold front assoc with the aforementioned closed
low...which on Wednesday will be moving across the Great Lakes...
will gradually move into our area from the west and slowly across or
perhaps even stall over the region during the latter half of the
work week, thus resulting in above climo PoPs during that time, and
perhaps slightly cooler temps due to the increased presences of
clouds and showers.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM Friday...

24 hour TAF period: Generally low confidence forecast with this TAF
package. The overall situation looks similar to yesterday, with the
forecast calling for numerous to widespread development of
showers/storms during the afternoon, quiet conditions during the
evening, then development of MVFR cigs for a period around dawn.
However, coverage of showers/storms was quite slim yesterday, and
there were few restrictions around dawn. So the question with this
TAF package is whether to go with what's expected, or go with a
persistence forecast? Have aimed the 18Z package more in the
direction of what's expected, although a persistence forecast would
be very plausible as well. Have gone with MVFR showers at all sites
during the late afternoon and evening, and definitely cannot rule
out the chance of thunderstorms at any TAF site. No restrictions are
included for most of the night, but went with MVFR fog at all sites
around dawn with plenty of low level moisture around and calm winds
expected.

Outlook: The pattern will remain unsettled into next week. While
prevailing conditions will be VFR, restrictions will be possible in
both late night/early morning fog/stratus as well as
afternoon/evening showers/storms.

&&

.HYDROLOGY...
As of 300 PM Friday...

Areal flood warnings continue along and near the Tar River.
Significant river continues along the Tar River.
Please refer to the River flood statements and the Areal Flood
Warning in effect for details.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Green
SHORT TERM...Badgett
LONG TERM...Petro
AVIATION...Green
HYDROLOGY...Badgett/BSD
Hazardous weather outlook, Jun 19, 4:04 AM EDT, 15 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
404 AM EDT Fri Jun 19 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
404 AM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Numerous showers and scattered thunderstorms are expected through
this evening. Some of the showers and thunderstorms will be capable
of producing heavy rainfall. Isolated flash flooding is possible,
mainly this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 19, 5:33 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             3 SW CARPENTER          35.79N 78.92W
06/19/2020  E0.50 INCH       WAKE               NC   PUBLIC

            HALF-INCH HAIL REPORTED FROM MPING.

&&

MWS
Special weather statement, Jun 19, 5:45 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
545 PM EDT Fri Jun 19 2020

NCZ025-040>042-076-077-192245-
Johnston NC-Lee NC-Chatham NC-Durham NC-Harnett NC-Wake NC-
545 PM EDT Fri Jun 19 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARNETT...CENTRAL
LEE...WAKE...NORTHWESTERN JOHNSTON...SOUTHEASTERN CHATHAM AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 645 PM EDT...

At 545 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near RDU International to
near Garner to 7 miles southeast of Sanford. Movement was southeast
at 10 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Cary, Sanford, Lillington, Wake Forest, Garner,
Fuquay-Varina, Clayton, Zebulon and Angier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3607 7868 3600 7849 3594 7839 3593 7835
      3590 7833 3590 7831 3578 7825 3522 7894
      3530 7919 3537 7928 3540 7929 3561 7898
      3607 7878
TIME...MOT...LOC 2145Z 298DEG 8KT 3592 7875 3569 7873 3543 7906

10
Special weather statement, Jun 19, 6:13 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
613 PM EDT Fri Jun 19 2020

NCZ022-023-038-039-192315-
Guilford NC-Alamance NC-Randolph NC-Davidson NC-
613 PM EDT Fri Jun 19 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ALAMANCE...SOUTHEASTERN DAVIDSON...RANDOLPH AND GUILFORD COUNTIES
UNTIL 715 PM EDT...

At 611 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Bethany to 7 miles
northwest of Randleman to 9 miles east of High Rock Lake. Movement
was east at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with these
storms.

Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Lexington, Randleman,
North Carolina Zoo, Thomasville, Seagrove and McLeansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

&&

LAT...LON 3600 8004 3625 8003 3625 7937 3584 7955
      3552 7957 3551 8019 3558 8021 3564 8029
      3568 8033 3571 8032 3572 8035
TIME...MOT...LOC 2211Z 249DEG 18KT 3623 7987 3591 7985 3564 8014

10
Special weather statement, Jun 19, 7:01 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
701 PM EDT Fri Jun 19 2020

NCZ073>075-083-084-200000-
Stanly NC-Anson NC-Richmond NC-Moore NC-Montgomery NC-
701 PM EDT Fri Jun 19 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...ANSON...
MONTGOMERY...NORTHWESTERN RICHMOND AND STANLY COUNTIES UNTIL 800 PM
EDT...

At 701 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Carthage to 6 miles
southeast of Troy to near Ansonville.

Pea size hail and wind gusts up to 40 mph will be possible with these
storms.

Locations impacted include...
Albemarle, Southern Pines, Wadesboro, Troy, Carthage, Badin Lake,
Pinehurst, Biscoe, Ansonville and Plyler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3550 8030 3551 7935 3549 7934 3547 7936
      3543 7933 3540 7929 3535 7927 3531 7919
      3527 7922 3526 7921 3508 7992 3482 8009
      3482 8032 3519 8028 3516 8044 3519 8050
TIME...MOT...LOC 2301Z 207DEG 15KT 3539 7942 3528 7984 3509 8017

10
Special weather statement, Jun 19, 7:19 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
719 PM EDT Fri Jun 19 2020

NCZ077-200000-
Harnett NC-
719 PM EDT Fri Jun 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARNETT COUNTY
UNTIL 800 PM EDT...

At 718 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Pope AFB, or 12 miles north of Fort Bragg, drifting
east at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Anderson Creek, Timberlake and Pineview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3524 7899 3527 7909 3533 7910 3539 7908
      3542 7900 3541 7891 3535 7887 3526 7889
TIME...MOT...LOC 2318Z 258DEG 7KT 3531 7903

26
Special weather statement, Jun 19, 7:25 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
725 PM EDT Fri Jun 19 2020

NCZ042-078-089-200030-
Johnston NC-Sampson NC-Wayne NC-
725 PM EDT Fri Jun 19 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...
NORTHEASTERN SAMPSON AND SOUTH CENTRAL JOHNSTON COUNTIES UNTIL 830 PM
EDT...

At 724 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Mount Olive, moving northeast at 10 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding is also likely with this storm,
especially in Newton Grove where earlier storms produced over two
inches of rainfall.

Locations impacted include...
Newton Grove, Grantham and Hobbton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3520 7851 3542 7837 3526 7805 3519 7816
      3509 7830
TIME...MOT...LOC 2324Z 214DEG 8KT 3524 7833

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:59 PM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne61 min
Jun 19, 3:21 PM EDTAreal Flood AdvisoryRAHJohnston, Sampson, Wayne114 min
Jun 19, 3:47 PM EDTSpecial Weather StatementRAHFranklin, Nash, Wake43 min
Jun 19, 4:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash42 min
Jun 19, 4:30 PM EDTSevere Thunderstorm WarningRAHWake45 min
Jun 19, 4:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren27 min
Jun 19, 4:34 PM EDTSpecial Weather StatementRAHChatham, Lee56 min
Jun 19, 4:55 PM EDTSpecial Weather StatementRAHWayne65 min
Jun 19, 5:02 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Lee, Wake43 min
Jun 19, 5:22 PM EDTAreal Flood AdvisoryRAHWayne5 hr
Jun 19, 5:45 PM EDTSpecial Weather StatementRAHHarnett, Lee, Wake60 min
Jun 19, 5:53 PM EDTAreal Flood AdvisoryRAHDurham, Wake2 hr
Jun 19, 6:06 PM EDTAreal Flood AdvisoryRAHVance114 min
Jun 19, 6:13 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph62 min
Jun 19, 6:26 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake3 hr
Jun 19, 7:01 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Stanly59 min
Jun 19, 7:13 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly47 min
Jun 19, 7:19 PM EDTSpecial Weather StatementRAHHarnett41 min
Jun 19, 7:25 PM EDTSpecial Weather StatementRAHWayne65 min
Jun 19, 7:53 PM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Stanly6 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.